Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Dyadic methods in the measure theory of numbers


Author: R. C. Baker
Journal: Trans. Amer. Math. Soc. 221 (1976), 419-432
MSC: Primary 10K15; Secondary 10K05
DOI: https://doi.org/10.1090/S0002-9947-1976-0417097-6
MathSciNet review: 0417097
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Some new theorems in metric diophantine approximation are obtained by dyadic methods. We show for example that if $ {m_1},{m_2}, \ldots $, are distinct integers with $ {m_n} = O({n^p})$ then $ {\Sigma _{n \leqslant N}}e({m_n}x) = O({N^{1 - q}})$ except for a set of x of Hausdorff dimension at most $ (p + 4q - 1)/(p + 2q)$; and that for any sequence of intervals $ {I_1},{I_2}, \ldots $ in [0, 1) the number of solutions of $ \{ {x^n}\} \in {I_n}\;(n \leqslant N)$ is a.e. asymptotic to $ {\Sigma _{n \leqslant N}}\vert{I_n}\vert(x > 1)$.


References [Enhancements On Off] (What's this?)

  • [1] R. C. Baker, Slowly growing sequences and discrepancy modulo one, Acta Arith. 23 (1973), 279-293. MR 47 # 8473. MR 0319932 (47:8473)
  • [2] J. W. S. Cassels, Some metrical theorems in diophantine approximation. I, Proc. Cambridge Philos.Soc. 46 (1950), 209-218. MR 12, 162. MR 0036787 (12:162b)
  • [3] -, Some metrical theorems of Diophantine approximation. II, J. London Math. Soc. 25 (1950), 180-184. MR 12, 162. MR 0036788 (12:162c)
  • [4] -, Some metrical theorems of Diophantine approximation. III, Proc. Cambridge Philos. Soc. 46 (1950), 219-225. MR 12, 162. MR 0036789 (12:162d)
  • [5] H. Davenport, P. Erdös and W. J. LeVeque, On Weyl's criterion for uniform distribution, Michigan Math. J. 10 (1963), 311-314. MR 27 # 3618. MR 0153656 (27:3618)
  • [6] V. Ennola, On metric diophantine approximation, Ann. Univ. Turku. Ser. A I 113 (1967), 3-8. MR 37 # 162. MR 0224563 (37:162)
  • [7] P. Erdös and J. R. Koksma, On the uniform distribution modulo one of sequences $ (f(n,\theta ))$, Nederl. Akad. Wetensch. Proc. 52, 851-854 = Indag. Math. 11 (1949), 299-302. MR 11, 331. MR 0032690 (11:331f)
  • [8] P. Erdös and P. Turán, On a problem in the theory of uniform distribution. I, II, Nederl. Akad. Wetensch. Proc. 51, 1146-1154, 1262-1269 = Indag. Math. 10 (1948), 370-378, 406-413. MR 10, 372. MR 0027895 (10:372c)
  • [9] I. S. Gál and J. F. Koksma, Sur l'ordre de grandeur des fonctions sommables, Nederl. Akad. Wetensch. Proc. 53, 638-653 = Indag. Math. 12 (1950), 192-207. MR 12, 86. MR 0036291 (12:86b)
  • [10] J. F. Koksma, An arithmetical property of some summable functions, Nederl. Akad. Wetensch. Proc. 53, 959-972 = Indag. Math. 12 (1950), 354-367. MR 12, 86. MR 0036292 (12:86c)
  • [11] W. J. LeVeque, On the frequency of small fractional parts in certain real sequences. III, J. Reine Angew. Math. 202 (1959), 215-220. MR 22 # 12090. MR 0121351 (22:12090)
  • [12] W. Philipp, Some metrical theorems in number theory, Pacific J. Math. 20 (1967), 109-127. MR 34 # 5755. MR 0205930 (34:5755)
  • [13] -, Some metrical theorems in number theory. II, Duke Math. J. 37 (1970), 447-458. MR 42 # 7620; errata, 43 # 177. MR 0272739 (42:7620)
  • [14] W. M. Schmidt, Metrical theorems on fractional parts of sequences, Trans. Amer. Math. Soc. 110 (1964), 493-518. MR 28 # 3018. MR 0159802 (28:3018)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 10K15, 10K05

Retrieve articles in all journals with MSC: 10K15, 10K05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0417097-6
Keywords: Dyadic representation of integers, discrepancy modulo one, Hausdorff dimension, strong uniform distribution, fractional parts of sequences
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society